Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Equivalent formulae for the supremum and stability of weighted pseudoinverses

Author: Musheng Wei
Journal: Math. Comp. 66 (1997), 1487-1508
MSC (1991): Primary 15A09, 65F35
MathSciNet review: 1433270
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: During recent decades, there have been a great number of research articles studying interior-point methods for solving problems in mathematical programming and constrained optimization. Stewart and O'Leary obtained an upper bound for scaled pseudoinverses $\underset {W\in \mathcal {P} }{\text {sup}}\|(W^{\frac {1}{2}}X)^{+}W^{\frac {1}{2}}\|_{2}$ of a matrix $X$ where $\mathcal {P}$ is a set of diagonal positive definite matrices. We improved their results to obtain the supremum of scaled pseudoinverses and derived the stability property of scaled pseudoinverses. Forsgren further generalized these results to derive the supremum of weighted pseudoinverses $\underset {W\in \mathcal {P} }{\text {sup}}\|(W^{\frac {1}{2}}X)^{+}W^{\frac {1}{2}}\|_{2}$ where $\mathcal {P}$ is a set of diagonally dominant positive semidefinite matrices, by using a signature decomposition of weighting matrices $W$ and by applying the Binet-Cauchy formula and Cramer's rule for determinants. The results are also extended to equality constrained linear least squares problems. In this paper we extend Forsgren's results to a general complex matrix $X$ to establish several equivalent formulae for $\underset {W\in \mathcal {P} }{\text {sup}}\|(W^{\frac {1}{2}}X)^{+}W^{\frac {1}{2}}\|_{2}$, where $\mathcal {P}$ is a set of diagonally dominant positive semidefinite matrices, or a set of weighting matrices arising from solving equality constrained least squares problems. We also discuss the stability property of these weighted pseudoinverses.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 15A09, 65F35

Retrieve articles in all journals with MSC (1991): 15A09, 65F35

Additional Information

Musheng Wei
Affiliation: Department of Mathematics, East China Normal University, Shanghai 200062, China

Keywords: Weighted pseudoinverse, supremum, stability
Received by editor(s): March 27, 1996
Additional Notes: This work was supported by the National Natural Science Foundation, P.R. China
Article copyright: © Copyright 1997 American Mathematical Society